Advanced Search
Article Contents
Article Contents

Determination of initial data for a reaction-diffusion system with variable coefficients

  • * Corresponding author

    * Corresponding author
Abstract Full Text(HTML) Related Papers Cited by
  • In this paper, we study a final value problem for a reaction-diffusion system with time and space dependent diffusion coefficients. In general, the inverse problem of identifying the initial data is not well-posed, and herein the Hadamard-instability occurs. Applying a new version of a modified quasi-reversibility method, we propose a stable approximate (regularized) problem. The existence, uniqueness and stability of the corresponding regularized problem are obtained. Furthermore, we also investigate the error estimate and show that the approximate solution converges to the exact solution in $L_2$ and $\stackrel{0}{H_1}$ norms. Our method can be applied to some concrete models that arise in biology, chemical engineering, etc.

    Mathematics Subject Classification: 35K05, 35K57, 35K99, 47J06, 47H10.


    \begin{equation} \\ \end{equation}
  • 加载中
  •   W. Barthel , C. John  and  F. Tröltzsch , Optimal boundary control of a system of reaction diffusion equations, ZAMM Z. Angew. Math. Mech., 90 (2010) , 966-982.  doi: 10.1002/zamm.200900359.
      D. Bothe  and  G. Rolland , Global existence for a class of reaction-diffusion systems with mass action kinetics and concentration-dependent diffusivities, Acta Appl. Math., 139 (2015) , 25-57.  doi: 10.1007/s10440-014-9968-y.
      C. Cao , M. A. Rammaha  and  E. S. Titi , The Navier-Stokes equations on the rotating 2-D sphere: Gevrey regularity and asymptotic degrees of freedom, Z. Angew. Math. Phys., 50 (1999) , 341-360.  doi: 10.1007/PL00001493.
      L. C. Evans, Partial differential equations, Providence, Rhode Island: American Mathematical Society, 19 (1997), 451 pages.
      S. Hapuarachchi  and  Y. Xu , Backward heat equation with time dependent variable coefficient, Mathematical Method in Applied Science, 40 (2016) , 928-938.  doi: 10.1002/mma.4022.
      X. He  and  W. M. Ni , Global dynamics of the Lotka-Volterra competition-diffusion system: diffusion and spatial heterogeneity Ⅰ, Comm. Pure Appl. Math., 69 (2016) , 981-1014.  doi: 10.1002/cpa.21596.
      C. O. Horgan  and  R. Quintanilla , Spatial decay of transient end effects for nonstandard linear diffusion problems, IMA J. Appl. Math., 70 (2005) , 119-128.  doi: 10.1093/imamat/hxh053.
      J. I. Kanel  and  M. Kirane , Global solutions of reaction-diffusion systems with a balance law and nonlinearities of exponential growth, J. Differential Equations, 165 (2000) , 24-41.  doi: 10.1006/jdeq.2000.3769.
      M. Kirane  and  S. Kouachi , Global solutions to a system of strongly coupled reaction-diffusion equations, Nonlinear Anal., 26 (1996) , 1387-1396.  doi: 10.1016/0362-546X(94)00337-H.
      A. G. Klaasen , A. Gene  and  C. T. William , Stationary wave solutions of a system of reactiondiffusion equations derived from the FitzHugh-Nagumo equations, SIAM J. Appl. Math., 44 (1984) , 96-110.  doi: 10.1137/0144008.
      Y. K. Lam  and  W. M. Ni , Uniqueness and complete dynamics in heterogeneous competitiondiffusion systems, SIAM J. Appl. Math., 72 (2012) , 1695-1712.  doi: 10.1137/120869481.
      R. Lattès and J. L. Lions, Méthode de Quasi-réversibilité et Applications, Paris: Dunod, 1967.
      P. T. Nam , An approximate solution for nonlinear backward parabolic equations, J. Math. Anal. Appl., 367 (2010) , 337-349.  doi: 10.1016/j.jmaa.2010.01.020.
      G. Peano , Démonstration de l'intégrabilité des équations differentielles ordinaires, Math. Ann., 37 (1890) , 182-228.  doi: 10.1007/BF01200235.
      B. Pena and C. Perez-Garcia, Stability of turing patterns in the brusselator model, Phs. Review E, 64 (2001), 056213, 9 pages. doi: 10.1103/PhysRevE.64.056213.
      M. Pierre , Global existence in reaction-diffusion systems with control of mass: A survey, Milan J. Math., 78 (2010) , 417-455.  doi: 10.1007/s00032-010-0133-4.
      I. Prigogine  and  R. Lefever , Symmetry breaking instabilities in dissipative systems, J. Chem. Phys., 48 (1968) , 1665-1700. 
      L. Roques and M. Cristofol, The inverse problem of determining several coefficients in a nonlinear Lotka-Volterra system, Inverse Problems, 28 (2012), 075007, 12 pages. doi: 10.1088/0266-5611/28/7/075007.
      P. W. Schaefer , Energy bounds in nonstandard problems for parabolic systems, Nonlinear Anal., 63 (2005) , 799-804.  doi: 10.1016/j.na.2004.12.016.
      D. D. Trong  and  N. H. Tuan , Regularization and error estimate for the nonlinear backward heat problem using a method of integral equation, Nonlinear Anal., 71 (2009) , 4167-4176.  doi: 10.1016/j.na.2009.02.092.
      P. Zhou, On a Lotka-Volterra competition system: Diffusion vs advection, Calc. Var. Partial Differential Equations, 55 (2016), Art. 137, 29 pp. doi: 10.1007/s00526-016-1082-8.
  • 加载中

Article Metrics

HTML views(687) PDF downloads(396) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint